Jump to content
CrazyBoards.org

Lamictal and endless thoughts....


Recommended Posts

hello,

  well, its been over a month since i've been on lamictal. i'm at 50 mg. the pdoc wants me to stay at that dose. Everything seemed to be going fine. I missed one dose on new years because i was somewhere and didn't end up taking it. so i continued taking the lamictal like usual. for the last 4 days, i've had endless running thoughts freaking thoughts which include songs i like stuck IN MY HEAD ENDLESSLY!! like a broken record. i feel like i want to go crazy. i can't sleep unless i take ambien. this goes away if i take an ativan. but i'm taking a class right now and i can't be in la la land. should i call my pdoc? i was wondering if anyone experienced this.  oh yeah. if i was to titrate like the sheet says, i would be going to 100 mg today. thank you. matt

Link to comment
Share on other sites

Some questions.

What is your dx?

What other meds are you on?

What is the Lamictal supposed to be doing for you according to your pdoc?

Sounds like you are experiencing a nice dose of mania.  When I started Lamictal, I also started Prozac.  At 20mg of Prozac and 50mg of Lamictal, I was manic too.  If I had to make an unmedicalprofessional guess, at 50mg of Lamictal, you are getting the AD effect but no MS.  If so, calling your pdoc would be a good idea since he may want to adjust your meds.  Or go to the ER if it is really bad.  They can give you something to chill you out for the short term. 

Link to comment
Share on other sites

I've been at 200mg lamictal for a few months, along with amitriptyline (a TCA, for those who'd forgotten this stuff exists!)

Moods are fine, sleep is fine, everything is fine. Except the damn music. One fragment of a track repeating for hours on end, even when I sleep: I wake up and the damn thing picks up where it was when I went to sleep, even if I only wake long enough to turn over in bed. I am convinced that they must run round my brain even while I'm asleep.

Then something will drive it out, and a new fragment gets stuck. The only thing that's worse is when two get stuck at the same freakin' time - it's like having two radios playing in the same room.

Link to comment
Share on other sites

hey Unregistered,

      yeah, i was on nortriptyline for like 6-7 months. i slept so good. i felt a little nervous all the time. anxiety. i know how you feel about the music. its like a damn radio station. one part of a song on repeat over and over. the momemt i wake up, it starts back up. its sucks. i have an appt with the pdoc on saturday. thank god. the benzo makes it go away for like 24 hours. then i can feel it come slowly. i always thought lamictal was a mood stabilizer? how high do you have to go to get those effects? thanks matt

Link to comment
Share on other sites

Hi,

I'm glad you'll be seeing your pdoc on Saturday.

Maybe this will help. I'd started a thread a while back Lamictal - Therapeutic Level: How will I know when I hit it?. On this thread, NARS wrote:

"Wow, your original Q was a long time ago, Rev, but I wanted to point out that lamictal has 2 different effects for many people: 1) an AD effect that can show up with as little as 25mg and increases until you hit something like 200mg (assuming no meds that change lamictal's clearance from your system), and 2) a mood stabilizing effect that doesn't really kick in until somewhat higher doses, usually 200mg or more.  These effects were quite distinct; I didn't get any stabilization until I hit around 100 or so, was much better on 200, and considering the wellbutrin I'm taking 300 has been OK."

Good luck! Please keep us posted, okay?

revlow

Link to comment
Share on other sites

i always thought lamictal was a mood stabilizer? how high do you have to go to get those effects? thanks matt

<{POST_SNAPBACK}>

Like Rev said, lamictal works as a mood stabiliser with some AD properties as well. How high do I have to be? Well, I don't think I am. Except there's another me inside (the bad me) that wants me to go off meds, blow everyone off and go on a spree. Mostly, lamictal has made him very quiet, and stopped me getting into situations where I can hear him. He's always there, but I just don't have to take any notice of him.

Except he's getting louder, and the music comes in when I'm finding it hard to say no to him, and I can feel him getting stronger.

Link to comment
Share on other sites

Moods are fine, sleep is fine, everything is fine. Except the damn music. One fragment of a track repeating for hours on end, even when I sleep: I wake up and the damn thing picks up where it was when I went to sleep, even if I only wake long enough to turn over in bed. I am convinced that they must run round my brain even while I'm asleep.

Then something will drive it out, and a new fragment gets stuck. The only thing that's worse is when two get stuck at the same freakin' time - it's like having two radios playing in the same room.

<{POST_SNAPBACK}>

Thank you for expressing this.  I had a hard time telling me pdoc what was going on inside my head.  For me, its not music, its fragments of sound - like my cats meow, or this car outside revving its engine over and over - there is not cat around and no car, I've looked outside my window.  It repeats over and over in my head/

Link to comment
Share on other sites

hello,

well, i went to see him this morning and it was weird. i told him about the music thing and he looked at me weird and said he never heard that before. i swear, up til today we never had any problems. he started to call me a problem patient. weird.

he told me what he does there is "Charitable" work. i felt like crying, man. i just wanted to be helped. between the noise and not sleeping, i didn't want to hear about his shit. also, he said i always had an agenda coming in. ok. just because i don't want to be put on seroquel or geodon, sorry and i know the side effects of certain drugs. i'm going to find a new pdoc soon before the end of the month. my health insurance runs out of the end of the month. i've had all male doctors so far. maybe i'll try a woman.

he upped the lamictal to 100 mg and gave me klonopin.

ps. does everyone know anything about medicaid in nj? i don't work and go to school fulltime. thanks matt

Link to comment
Share on other sites

Geez...I am so sorry to hear what you went through with this guy. I don't have anything to add re: medicaid in NJ -- I bet someone else will though.

One caution: if you think a med may help you, please don't decide not to take it based on the SEs you read here. Remember, people who post here are more likely to have SEs with a particular med; you may not, and you won't know until you try it. People who don't have SEs are less likely to post here.

Best,

revlow

Link to comment
Share on other sites

People who don't have SEs are less likely to post here.

<{POST_SNAPBACK}>

OK, so to be the exception that proves the rule: I had no side effects from lamictal at all (well, none of the ones on the PI sheet, anyway - I cycled like crazy titrating up, and I have the songs, but they may have nothing to do with lamictal of course...)

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...